Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Kansas City, MO

May 30, 2013Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2013, 3:28 PM CDT for Cooper County, Howard County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 3:28 PM CDT (20:28 UTC)
Expired
May 30, 2013, 4:00 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS53 KEAX 302028
SVREAX
MOC053-089-302100-
/O.NEW.KEAX.SV.W.0082.130530T2028Z-130530T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COOPER COUNTY IN CENTRAL MISSOURI...
  SOUTH CENTRAL HOWARD COUNTY IN CENTRAL MISSOURI...

* UNTIL 400 PM CDT

* AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CLARKSBURG...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PRAIRIE HOME AND WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 104 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3869 9263 3869 9284 3911 9266 3910 9252
      3907 9252 3899 9256 3897 9255 3893 9251
TIME...MOT...LOC 2028Z 211DEG 41KT 3877 9268

HAIL...1.00IN
WIND...60MPH

$$

AEP
3 follow-up statements
774 
WWUS53 KEAX 302033
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT THU MAY 30 2013

MOC053-089-302100-
/O.CON.KEAX.SV.W.0082.000000T0000Z-130530T2100Z/
COOPER MO-HOWARD MO-
333 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD AND EASTERN COOPER COUNTIES UNTIL 400 PM CDT...

AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BUNCETON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 104 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3869 9263 3869 9284 3911 9266 3910 9252
      3907 9252 3899 9256 3897 9255 3893 9251
TIME...MOT...LOC 2033Z 211DEG 41KT 3882 9264

HAIL...1.00IN
WIND...60MPH

$$

AEP
535 
WWUS53 KEAX 302042
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT THU MAY 30 2013

MOC053-089-302100-
/O.CON.KEAX.SV.W.0082.000000T0000Z-130530T2100Z/
COOPER MO-HOWARD MO-
342 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD AND EASTERN COOPER COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
ROCHEPORT...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 104 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3869 9263 3869 9284 3911 9266 3910 9252
      3907 9252 3899 9256 3897 9255 3893 9251
TIME...MOT...LOC 2042Z 211DEG 41KT 3891 9257

HAIL...1.00IN
WIND...60MPH

$$

AEP
716 
WWUS53 KEAX 302055
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT THU MAY 30 2013

MOC053-089-302105-
/O.EXP.KEAX.SV.W.0082.000000T0000Z-130530T2100Z/
COOPER MO-HOWARD MO-
355 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOWARD AND
EASTERN COOPER COUNTIES WILL EXPIRE AT 400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3869 9263 3869 9284 3911 9266 3910 9252
      3907 9252 3899 9256 3897 9255 3893 9251
TIME...MOT...LOC 2055Z 211DEG 41KT 3904 9247

$$

AEP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:24 PM CDT, 4 minutes earlier.

Area forecast discussion, May 30, 3:24 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT Thu May 30 2013

.SHORT TERM...(This Evening through Friday)
Issued at 325 PM CDT THU MAY 30 2013

Leading edge of storms should move east of the forecast area by 4 or
so leaving just the trailing stratiform area of rainfall with
embedded convection through the early evening. So through this
evening the chances of rain/embedded storms will diminish from west
to east. The focus then shifts to tonight for the possibility of
convection erputing in eastern Kansas and then spreading into
western Missouri. There is a quite a bit of uncertainty with how
things may evolve tonight as several short-range models keep things
quiet overnight. However, the more reliable HRRR, which has been
handling today's convection very well, has been consistent in
developing convection somewhere across northeastern Kansas and
moving into west central and northwestern Missouri. This roughly
corresponds to an area of strong isentropic lift with a focusing of
the LLJ depicted by the GFS. There should be enough instability and
shear to lead to storm organization so a few severe storms are
possible with large hail the biggest threat with damaging winds
possible as well. Will keep the flash flood watch going as is given
recent heavy rains across northern Missouri and persistant moderate
to heavy rain across the southern portions of the forecast and the
uncertainty with where any heavy rain may set up tonight. Some areas
within the watch area have good chance of seeing heavy rainfall
tonight and some much river flooding ongoing and already saturated
soils, it won't take much more rain to lead to rapid runoff and
flash flooding.

.LONG TERM...(Friday Night through Thursday)
Issued at 325 PM CDT THU MAY 30 2013

Cold front will slide through the forecast area Friday night,
pushing the threat for thunderstorms southeast of the area.
Elongated area of high pressure will build into much of the Plains
over the weekend providing dry conditions and comfortable
temperatures. Cold air advection on Saturday and Sunday will keep
highs in the upper 60 and lower 70s.

Warm air advection on the back side of this area of high pressure
will set the stage for an increase in rain chances next week.
Initial rain chances will begin early Tuesday when a weak shortwave
will eject into the Plains ahead of a deeper wave digging into the
Upper Midwest. This system will eventually drop a cold front and
associated chances for showers and thunderstorms into the area by
mid-week, though there are still considerable model differences with
the timing of this activity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1240 PM CDT THU MAY 30 2013

Ongoing convective system is moving east of the terminals and will
continue to slide east through the next few hours. This will result
in decreasing rainfall and thunderstorm chances for the terminals
through the near term portion of the forecast. Initially, a secondary
line of storms was moving through eastern Kansas. So did include a
TSRA group from 19-20Z to account for this. But latest trends have
diminished this convection as it moves into the rain cooled air and
subsidence region of the ongoing MCS. So this short group will likely
need to be removed. There looks to be a gap in any thunderstorm
activity once the current convection moves out. But there is a chance
for additional development late this evening or tonight, around
midnight or so, so have included another mention of storms. It's
difficult to find a time through the remainder of the forecast when
there isn't a chance for storms so have maintained the VCTS group
through the remainder of the forecast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday evening FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through Friday evening FOR MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

SHORT TERM...CDB
LONG TERM...Hawblitzel
AVIATION...CDB
Hazardous weather outlook, May 30, 1:03 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT THU MAY 30 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
103 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THROUGH FRIDAY EVENING. THE FOCUS FOR THE HEAVIEST RAINFALL WILL BE
ACROSS AREAS GENERALLY SOUTH OF THE MISSOURI THROUGH FRIDAY
EVENING. BUT RECENT HEAVY RAINFALL HAS SATURATED SOILS ACROSS THE
AREA AND ANY ADDITIONAL HEAVY RAINS MAY LEAD TO FLASH FLOODING.

THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF A CLINTON TO MOBERLY LINE. THE
MAIN THREATS WITH ANY OF THESE STORMS WOULD BE FROM DAMAGING WINDS...
BUT STRONG LOW LEVEL WINDS WILL SUPPORT A BRIEF TORNADO RISK EARLY
THIS AFTERNOON. LARGE HAIL IS ALSO POSSIBLE IN THE STRONGEST STORMS.

LATER TONIGHT...AN UNSTABLE AIRMASS IS EXPECTED TO SPREAD BACK INTO
THE REGION. CONDITIONS MAY BECOME FAVORABLE FOR RAPID THUNDERSTORM
DEVELOPMENT ACROSS EASTERN KANSAS INTO WEST CENTRAL MISSOURI AROUND
MIDNIGHT. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...ALONG WITH TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY TO BE ONGOING FRIDAY MORNING...WITH THE
HEAVIEST ACTIVITY LIKELY ALONG AND SOUTH OF A ST. JOSEPH TO
KIRKSVILLE LINE. VERY HEAVY RAINFALL AND SOME POTENTIAL FOR SEVERE
WEATHER EXISTS ACROSS THIS REGION THROUGHOUT THE DAY...WITH THE
POTENTIAL FOR TWO TO FOUR INCHES OF RAIN ACROSS CENTRAL PORTIONS OF
MISSOURI AND EASTERN KANSAS...INCLUDING THE KANSAS CITY AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS AFTERNOON AND AGAIN
OVERNIGHT. IN ADDITION...RAINFALL MEASUREMENTS... AS WELL AS OBSERVED
FLOODING REPORTS... ARE GREATLY APPRECIATED.

CDB

In the hours before

Special weather statement, May 30, 1:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT THU MAY 30 2013

MOZ044-045-054-301900-
HENRY MO-JOHNSON MO-PETTIS MO-
122 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON AND HENRY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 200 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARRENSBURG TO
MONTROSE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CLINTON...KNOB NOSTER...WHITEMAN AIR FORCE BASE...WINDSOR...
  SEDALIA...LEETON...DEEPWATER...CALHOUN...LA MONTE...GREEN RIDGE...
  SMITHTON...POST OAK...BROWNINGTON...COAL...TIGHTWAD AND SEDALIA
  MEMORIAL ARPT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3821 9400 3878 9378 3877 9306 3853 9307
      3853 9329 3850 9329 3851 9351 3820 9352
TIME...MOT...LOC 1822Z 270DEG 31KT 3873 9371 3823 9389

AEP
Special weather statement, May 30, 1:29 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT THU MAY 30 2013

MOZ023>025-031>033-038>040-046-301915-
CARROLL MO-CHARITON MO-COOPER MO-HOWARD MO-LAFAYETTE MO-LINN
MO-LIVINGSTON MO-MACON MO-RANDOLPH MO-SALINE MO-
129 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...HOWARD AND NORTHWESTERN
COOPER COUNTIES IN CENTRAL MISSOURI...AND WESTERN RANDOLPH...WESTERN
MACON...SOUTHEASTERN LIVINGSTON...LINN...CHARITON AND EASTERN CARROLL
COUNTIES IN NORTH CENTRAL MISSOURI...AND EASTERN LAFAYETTE COUNTY IN
WEST CENTRAL MISSOURI UNTIL 215 PM CDT...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINNEUS TO
CONCORDIA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SWEET SPRINGS...BROOKFIELD...MARSHALL...MARCELINE...SLATER...
  SALISBURY...GLASGOW...BOONVILLE...FAYETTE...LINNEUS...MALTA BEND...
  LACLEDE...BRUNSWICK...BUCKLIN...KEYTESVILLE...CALLAO...BEVIER...
  ARMSTRONG...NEW FRANKLIN AND SUMNER.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 56 AND 79.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3998 9248 3897 9262 3895 9364 3993 9337
TIME...MOT...LOC 1829Z 279DEG 37KT 3988 9323 3898 9350

AEP
Special weather statement, May 30, 2:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 PM CDT THU MAY 30 2013

MOZ039-044>046-054-301945-
COOPER MO-HENRY MO-JOHNSON MO-PETTIS MO-SALINE MO-
214 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...PETTIS AND
COOPER COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND
NORTHEASTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 245 PM
CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HOUSTONIA TO CALHOUN...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SEDALIA...BOONVILLE...SMITHTON...PILOT GROVE...OTTERVILLE...
  BUNCETON...SEDALIA MEMORIAL ARPT...CLIFTON CITY...LAMINE...PRAIRIE
  HOME AND WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 77 AND 114.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3868 9262 3869 9305 3853 9307 3853 9329
      3850 9329 3851 9351 3844 9351 3844 9364
      3897 9339 3896 9254 3893 9250
TIME...MOT...LOC 1914Z 270DEG 37KT 3894 9323 3845 9353

AEP
Special weather statement, May 30, 2:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 PM CDT THU MAY 30 2013

MOZ024-025-032-033-039-040-046-302015-
CHARITON MO-COOPER MO-HOWARD MO-LINN MO-MACON MO-RANDOLPH MO-SALINE
MO-
221 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...HOWARD AND NORTHERN
COOPER COUNTIES IN CENTRAL MISSOURI...AND RANDOLPH...MACON...
SOUTHEASTERN LINN AND CHARITON COUNTIES IN NORTH CENTRAL MISSOURI
UNTIL 315 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LA
PLATA TO 8 MILES NORTHEAST OF HOUSTONIA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LA PLATA...SALISBURY...GLASGOW...MACON...HUNTSVILLE...FAYETTE...
  BOONVILLE...MOBERLY...CALLAO...ATLANTA...BEVIER...ARMSTRONG...
  CAIRO...NEW FRANKLIN...HIGBEE...CLARK...GILLIAM...PRAIRIE HILL...
  NELSON AND ARROW ROCK.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 68 AND 76.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3925 9231 3924 9243 3900 9256 3896 9255
      3897 9340 3940 9316 3938 9311 3941 9311
      3942 9315 4004 9281 4004 9234 3996 9234
      3995 9228
TIME...MOT...LOC 1921Z 270DEG 37KT 3999 9256 3898 9320

AEP
Local storm report, May 30, 2:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     KIRKSVILLE              40.20N 92.58W
05/30/2013                   ADAIR              MO   LAW ENFORCEMENT

            POWER POLES AND ROOF DAMAGE OVER THE SOUTH HALF OF
            KIRKSVILLE REPORTED BY LOCAL POLICE. RELIABLE STORM
            CHASER WITNESSED THIS AND CONFIRMED IT WAS STRAIGHT-LINE
            WIND THAT CREATED THE DAMAGE. NUMEROUS TREES DOWN. MOBILE
            HOME BLOWN OUT ONTO ROAD ON HIGHWAY 11.

&&

ABAILEY
Special weather statement, May 30, 3:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT THU MAY 30 2013

MOZ046-302030-
COOPER MO-
307 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR COOPER COUNTY UNTIL 330 PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUNCETON...OR 10 MILES NORTH OF TIPTON...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PRAIRIE HOME AND WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 96 AND 113.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3868 9261 3870 9305 3896 9287 3895 9253
      3893 9250
TIME...MOT...LOC 2008Z 220DEG 31KT 3882 9276

AEP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:43 PM CDTRiver Flood WarningEAXAndrew, Buchanan13 hr
May 29, 8:43 PM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway13 hr
May 29, 8:43 PM CDTRiver Flood WarningEAXAndrew, Nodaway13 hr
May 29, 9:51 PM CDTRiver Flood WarningEAXDaviess, Gentry12 hr
May 29, 9:51 PM CDTRiver Flood WarningEAXDaviess, Livingston23 hr
May 29, 10:14 PM CDTSpecial Weather StatementEAXBates46 min
May 29, 11:04 PM CDTSpecial Weather StatementEAXHenry, Johnson41 min
May 30, 5:41 AM CDTRiver Flood WarningEAXBates, Cass, Henry3 days
May 30, 6:58 AM CDTAreal Flood WarningEAXCaldwell, Chariton, Daviess, Linn, Livingston32 hr
May 30, 8:48 AM CDTRiver Flood WarningEAXJohnson, Pettis3 days
May 30, 8:48 AM CDTRiver Flood WarningEAXRay46 hr
May 30, 8:48 AM CDTRiver Flood WarningEAXCooper3 days
May 30, 9:16 AM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
May 30, 12:33 PM CDTSpecial Weather StatementEAXBates, Cass, Henry42 min
May 30, 1:22 PM CDTSpecial Weather StatementEAXHenry, Pettis38 min
May 30, 1:29 PM CDTSpecial Weather StatementEAXCarroll, Chariton, Howard, Linn, Macon, Saline46 min
May 30, 1:59 PM CDTAreal Flood AdvisoryEAXBates, Cass, Henry, Johnson4 hr
May 30, 2:10 PM CDTRiver Flood WarningEAXClay, Ray21 hr
May 30, 2:14 PM CDTSpecial Weather StatementEAXCooper, Pettis31 min
May 30, 2:21 PM CDTSpecial Weather StatementEAXChariton, Howard, Macon, Randolph, Saline54 min
May 30, 2:32 PM CDTSevere Thunderstorm WarningEAXAdair, Macon, Schuyler43 min
May 30, 3:07 PM CDTSpecial Weather StatementEAXCooper23 min
May 30, 3:12 PM CDTAreal Flood AdvisoryEAXCooper, Howard, Pettis, Randolph4 hr
May 30, 3:45 PM CDTFlash Flood WarningEAXCooper, Howard4 hr
May 30, 4:47 PM CDTRiver Flood WarningEAXCooper57 hr
May 30, 4:47 PM CDTRiver Flood WarningEAXHoward37 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.